MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-004
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported through a literature article, ¿wire snare close loop: a novel technique to retrieve embolized devices¿, a 22-month-old female patient with a patent ductus arteriosus.It was reported that a 6-4-mm amplatzer ductal occluder type 1 (ado-1) was chosen for implant.After release of the device, it was noted the device embolized immediate into the right pulmonary artery.A decision was made to retrieve the device via transcatheter snare but was unsuccessful.The device was successfully removed from the patient using a wire snare close loop novel method.The article concluded this novel technique describes a safe and more reliable method to retrieve embolized ado-1 devices.This technique can also be used to retrieve other embolized devices, as an alternative to, or when other standard techniques are not feasible.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, "wire snare close loop: a novel technique to retrieve embolized devices", was reviewed.The article presented a case study of a 22-month-old female patient with a patent ductus arteriosus.It was reported that on an unknown date, a 6-4-mm amplatzer ductal occluder type 1 (ado-1) was chosen for implant.After release of the device, it was noted the device embolized immediate into the right pulmonary artery.A decision was made to retrieve the device via transcatheter snare but was unsuccessful.The device was successfully removed from the patient using a wire snare close loop novel method.The article concluded this novel technique describes a safe and more reliable method to retrieve embolized ado-1 devices.This technique can also be used to retrieve other embolized devices, as an alternative to, or when other standard techniques are not feasible.[the primary and corresponding author was manish bansal, lillie frank abercrombie section of cardiology, texas children¿s hospital, baylor college of medicine, 6651 main street, e 1920, houston, texas 77030, usa, with corresponding e-mail: mbansal@bcm.Edu].

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18013034
Report Number2135147-2023-04693
Device Sequence Number12629836
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public00811806011110
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PDA-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO
Patient SexFemale